Sunday, September 19, 2010

Irrational Rash


These hives flair and recede at will. I have new bumps on my wrists and the front of my hands. The bumps on my arms come and go with no discernible rhyme or reason. The backs of my knees and my earlobes still itch from invisible, phantom hives.

Overall, the hives are less itchy and less prevalent than they were at the peak of my allergic reaction to nine doses of Cipro. I am still drained of energy after the gradual step-down dosing of steroids. There is a scared, hysterical, irrational part of me that feels like I will never be normal again. My rational inner voice tries to reassure that drugs can stay in one's system for weeks, and that this too shall pass.

Meanwhile, I haven't been to the gym for three weeks. (Gasp!) I did lots of volunteer work while on the steroids - close to twenty hours in one week. Post-steroids, I logged only four hours volunteering this week. I did a dinner theatre show where my old-lady romance writer costume mercifully covered most of my bumpy, irritated skin. Post-show, I slept for nearly twelve hours.

This is not fun. I'm ready to be healthy again, please.

1 comment:

Jenny said...

Ugh. I'm sorry. I hope you are back to normal very soon. I hate that feeling where you feel so crappy you wish you could even remember what "normal" feels like. I am praying to the rash gods for you.